Two days ago I received a corticosteroid fluoroscopic injection in my left hip. Yesterday morning, I woke up to feeling flu-like symptoms : hotness, nausea, tiredness , lack of appetite . This morning, I woke to a splitting headache which did not subside all day, even with ibuprofen (the only pain reliever that helps me). Now, I can't sleep. On the plus side, my hip pain is just about gone. The injection itself was not painful, but the Novacaine shots (4 of them) were. The injection site is still sore, but my joint pain is much better. Hope it lasts.
The patient should remain in the supine position for several minutes after the injection. To ascertain whether the pharmaceuticals have been injected into the appropriate location, move the joint through passive range of motion. For tenosynovitis, stress the finger flexors to ascertain the same. A compression dressing should be applied after aspirating a ganglion cyst. To monitor for any adverse reactions, the patient should remain in the office for 30 minutes after the injection. In general, patients should avoid strenuous activity involving the injected region for 48 hours. Patients should be cautioned that they may experience worsening symptoms during the first 24 to 48 hours related to a possible steroid flare, which can be treated with ice and NSAIDs. A follow-up appointment should be arranged within three weeks.